Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 6, 2025, 12:39 AM CDT for Castro County, Parmer County, Swisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 6, 2025, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Castro County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:27 PM CDT, 6 hours 12 minutes earlier. Its key messages:
- Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
- Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 627 PM CDT Thu Jun 5 2025 ...New AVIATION... .KEY MESSAGES... - Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes. - Severe thunderstorm chances remain forecast each afternoon from Friday through early next week. && .SHORT TERM... (This evening through Friday) Issued at 121 PM CDT Thu Jun 5 2025 Skies will continue to clear through the afternoon and a potential significant severe weather setup will commence. Uncertainty still exists with regards to exact timing, particularly as models have performed poorly this morning. Nonetheless, a warm front continues to lift northward near the I-20 corridor and a LLJ will gradually develop over our area through the day. Moisture parameters remain impressive, with dewpoints climbing into the upper 60s and average PWATs around 1.75". Perhaps most notable is the pronounced low-level veering indicated on many of the forecast soundings. This would suggest the potential for spinning supercells and hence tornadoes. Large hail, damaging winds, and heavy rain are all in play as well. While storm placement will depend on where the boundary sets up, the most likely scenario at this time are for storms to develop along near the TX/NM border and generally track eastward through the evening. Convective activity will begin to diminish after sunset with overcast skies persisting overnight due to lingering moisture. An upper wave will track across the area Friday afternoon/evening. Combined with moist low-level SE flow, storms are again expected to develop. While severe parameters are generally not as high as today, a strong potential still exists for similar hazards. && .LONG TERM... (Friday night through next Wednesday) Issued at 121 PM CDT Thu Jun 5 2025 Not much has changed with the long term forecast. The upper high to our south will amplify and flatten east to west Saturday. This will keep zonal upper flow through much of the weekend. The upper high will then retrograde until it is over the eastern Pacific early next week. Models had originally developed a blocking pattern with the upper high with an upper trough currently across the Pacific Northwest, but they have abandoned this outcome for the time being. Northwesterly upper flow will take hold Sunday into at least late Tuesday as the upper high moves westward and an upper trough associated with an upper low over the Great Lakes amplifies. This will allow for daily afternoon storm chances. While severe storms will be possible each afternoon, the largest threat will be damaging wind and heavy rainfall. && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Thu Jun 5 2025 VFR conditions with periods of MVFR will occur at all three terminals as showers and thunderstorms continue to move through the area this evening. Impacts expected through 04Z. Low MVFR to IFR conditions could return to all of the terminals around 12Z, but confidence of this developing and lasting for an extended period of time is too low to include in the forecast at this time. Winds will remain west between 10-15kt through 10Z Friday, then drop to the 5 to 10 kt range. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....51 AVIATION...28
Hazardous weather outlook, Jun 6, 12:34 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1234 AM CDT Fri Jun 6 2025 TXZ021>044-070545- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1234 AM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Thunderstorms will continue through the late evening hours before diminishing later tonight. The best chance for storms overnight will across the far southern Texas Panhandle. Some severe storms are possible, and will be capable of producing hail up to the size of golf balls and wind gusts up to 70 mph. Heavy rainfall may also result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorm chances return each afternoon and evening Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 5, 9:58 PM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
958 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 2 WSW Lubbock 33.58N 101.88W
06/05/2025 Lubbock TX Public
20TH AND BOSTON THERE ARE TREES DOWN
BLOCKING THE INTERSECTION.
&&
MLPLocal storm report, Jun 5, 9:59 PM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
959 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 3 SSW Lubbock 33.54N 101.86W
06/05/2025 Lubbock TX Public
power line down in the area of 58th street
and Temple.
&&
MLPLocal storm report, Jun 5, 10:10 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1010 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Flash Flood 12 NE Southland 33.49N 101.40W
06/05/2025 Crosby TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
DWKLocal storm report, Jun 5, 11:37 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1137 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Flash Flood 1 E Friona 34.64N 102.71W
06/05/2025 Parmer TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
DWKLocal storm report, Jun 5, 11:38 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1138 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 7 S Anton 33.71N 102.17W
06/05/2025 E5.00 Inch Hockley TX Public
Social media photo shows giant hailstone
recovered about 40 minutes after falling,
still about 5 inches in diameter even after
melting. Time estimated from radar.
&&
DWKLocal storm report, Jun 6, 12:27 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1227 AM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM Tstm Wnd Gst 2 NE Dimmitt 34.57N 102.29W
06/06/2025 M64 MPH Castro TX Mesonet
&&
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:03 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb | 3 hr |
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 24 min |
| Jun 5, 7:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 36 min |
| Jun 5, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 28 min |
| Jun 5, 7:39 PM CDT | Tornado Warning | LUB | Hockley, Lubbock | 52 min |
| Jun 5, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 29 min |
| Jun 5, 8:07 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock | 3 hr |
| Jun 5, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 47 min |
| Jun 5, 8:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 58 min |
| Jun 5, 8:56 PM CDT | Flash Flood Warning | LUB | Crosby, Garza, Lubbock, Lynn | 3 hr |
| Jun 5, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 44 min |
| Jun 5, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 63 min |
| Jun 5, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 60 min |
| Jun 5, 10:06 PM CDT | River Flood Advisory | LUB | Lubbock | 7 hr |
| Jun 5, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 5, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 63 min |
| Jun 5, 10:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 41 min |
| Jun 5, 11:27 PM CDT | Flash Flood Warning | LUB | Castro, Parmer | 2 hr |
| Jun 5, 11:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 66 min |
| Jun 5, 11:54 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 66 min |
| Jun 6, 12:31 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 59 min |
| Jun 6, 1:15 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 60 min |
| Jun 6, 4:48 AM CDT | River Flood Warning | LUB | Lubbock | 21 days |
| Jun 6, 7:30 AM CDT | Dense Fog Advisory | LUB | Bailey, Cochran, Hockley, Lamb, Parmer, Terry and 1 more | 109 min |
| Jun 6, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock | 62 min |
| Jun 6, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 34 min |
| Jun 6, 5:44 PM CDT | Flash Flood Warning | LUB | Lubbock | 2 hr |
| Jun 6, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 65 min |
| Jun 6, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 61 min |
| Jun 6, 6:08 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 53 min |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 50 min |
| Jun 6, 6:10 PM CDT | Tornado Warning | LUB | Crosby, Garza, Lubbock, Lynn | 35 min |
| Jun 6, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 45 min |
| Jun 6, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 55 min |
| Jun 6, 6:49 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 41 min |
| Jun 6, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 50 min |
| Jun 6, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 63 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.